Pennsylvania, 2006

Hail in Pennsylvania, April 7, 2006

April 7, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 7, 12:00 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 7, 12:00 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
100 PM EDT FRI APR 7 2006

.SHORT TERM (TONIGHT AND SATURDAY)...

SVR POTENTIAL RMNS THE CONCERN OF THE DAY WITH AREA UNDR SLGT RISK
AS DEFINED BY SPC.  AIRMASS IS DESTABILIZING OVR THE SRN CNTY WRNG
AREA WHERE CLDS HAVE BKN AND MRNG RA HAS CONTRIBUTED TO THE LLVL
MSTR SUPPLY.  CDFNT IS SAGGING ACRS NRN OH AND IN AS OF 16Z WITH SFC
WND GUSTING OVR 20 KT...AGGRAVATING MSTR CNVRGNC SITUATION.
EXPECTING LINE OF TSRA TO SWEEP THE AREA LATE THIS AFTN AND EVE WITH
THE CDFNT...DAMAGING WND AND HAIL A POSSIBILITY.  OTHERWISE BLDG
HIGH PRES/COOL N WND WL DRY SAT...HAVE ELIMINATED MRNG POP MENTION
FOR ALL BUT SRN ZONES ON SAT MRNG.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
A LARGE RIDGE OF HIGH PRESSURE MOVING SLOWLY ACROSS THE OHIO VALLEY
SUNDAY THROUGH TUESDAY WILL BRING DRY WEATHER AND SLOWLY MODERATING
TEMPERATURES INTO THE MIDDLE OF THE WEEK. WARMER SOUTHERLY RETURN
FLOW BY WEDNESDAY FOLLOWED BY A CHANCE FOR SHOWERS THURSDAY AS A
COLD FRONT APPROACHES. HIGH PRESSURE SHOULD BRING A DRY END TO THE
WEEK.

&&

.AVIATION...

ACTIVE WX WL CONT FOR THE NXT HALF DAY OR SO WITH IFR TO MVFR
CONDITIONS OVR THE NRN PORTS/NR WARM FRONT...NOT EXPECTED TO RECOVER
MUCH THIS AFTN...NOT TIL CDFNT SWEEPS THRU THE AREA THIS EVE AND
INITIATES SOME DRY ADVCTN WHICH WL ERODE THE CIGS ON SAT MRNG.  THE
SRN TWO THIRDS OF THE CNTY WRNG AREA SHOULD SEE VFR CONDITIONS THIS
AFTRNOON...BUT WITH SFC WND GUSTS ABOVE 20KTS.  THIS BEFORE CDFNT
MOVS THRU THIS EVE WITH CIGS AT OR JUST ABOVE IFR LVLS IN THE WAKE
OF TSRA ON THE BNDRY.  WND WL VEER TO THE N WITH THE FRONT WITH
RECOVERY OF CONDITIONS AFTR DAYBREAK ON SAT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 7, 3:55 AM EST, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT FRI APR 7 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-080900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
455 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL
BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT WIND GUSTS OVER 50 MPH, WIND DAMAGE, OR
HAIL ONE-HALF INCH OR GREATER IN DIAMETER.

In the hours before

Special weather statement, Apr 7, 12:57 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
157 PM EDT FRI APR 7 2006

MDZ001-WVZ023-041-071900-
GARRETT MD-PRESTON WV-TUCKER WV-
157 PM EDT FRI APR 7 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...PRESTON AND TUCKER...

AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF THUNDERSTORMS OVER FELLOWSVILLE...MOVING EAST
AT 50 MPH.

THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 45
MPH.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, Apr 7, 2:04 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT FRI APR 7 2006

MDZ001-WVZ023-041-072000-
GARRETT MD-PRESTON WV-TUCKER WV-
304 PM EDT FRI APR 7 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...PRESTON AND TUCKER...

AT 303 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF STRENGTHENING THUNDERSTORMS NEAR SAINT
GEORGE...MOVING NORTHEAST AT 50 MPH.

THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 50
MPH DURING THE 3 OCLOCK HOUR.  BE AWARE THAT FURTHER STRENGTHENING
TO SEVERE LEVELS IS POSSIBLE.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, Apr 7, 3:25 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
425 PM EDT FRI APR 7 2006

PAZ009-015-016-072130-
CLARION PA-FOREST PA-JEFFERSON PA-
425 PM EDT FRI APR 7 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FOREST...CLARION AND JEFFERSON...

AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF STRENTHENING THUNDERSTORMS 6 MILES NORTHWEST
OF CLARION...OR ABOUT 3 MILES NORTHEAST OF KNOX...MOVING EAST AT 50
MPH.

THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 45
MPH THROUGH 530 PM.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

15

The radar

The State College radar (KCCX), 76 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
April 7, 4:11 PM EST
Where
Jefferson County, Brockway
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.250, -78.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501280.